Alert archive / Michigan / Beach Hazards Statements in 2019

Beach Hazards Statement 17, NWS Northern Indiana

September 24, 2019

NWS Northern Indiana issued this beach hazards statement at Sep 24, 2019, 3:38 AM EDT. It took effect at Sep 24, 2019, 11:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2019, 3:38 AM EDT (07:38 UTC)
In effect from
Sep 24, 2019, 11:00 PM EDT
Expired
Sep 25, 2019, 3:55 PM EDT
In force
17 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

509 
WHUS43 KIWX 240738
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
338 AM EDT Tue Sep 24 2019

MIZ077-241545-
/O.NEW.KIWX.BH.S.0017.190925T0300Z-190925T2100Z/
Berrien-
338 AM EDT Tue Sep 24 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

The National Weather Service in Northern Indiana has issued a
Beach Hazards Statement for Berrien County Michigan, which is in 
effect from this evening through Wednesday afternoon. 

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 20 to 25 mph 
  will allow waves to build to between 3 and 6 feet later tonight 
  into Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
6 follow-up statements
522 
WHUS43 KIWX 241438
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1038 AM EDT Tue Sep 24 2019

MIZ077-242300-
/O.CON.KIWX.BH.S.0017.190925T0300Z-190925T2100Z/
Berrien-
1038 AM EDT Tue Sep 24 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH WEDNESDAY AFTERNOON...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 20 to 25 mph 
  will allow waves to build to between 3 and 6 feet later 
  tonight into Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
142 
WHUS43 KIWX 242006
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
406 PM EDT Tue Sep 24 2019

MIZ077-250415-
/O.CON.KIWX.BH.S.0017.190925T0300Z-190925T2100Z/
Berrien-
406 PM EDT Tue Sep 24 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 PM EDT THIS
EVENING THROUGH WEDNESDAY AFTERNOON...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 20 to 25 mph 
  will allow waves to build to between 3 and 6 feet later 
  tonight into Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
849 
WHUS43 KIWX 250149
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
949 PM EDT Tue Sep 24 2019

MIZ077-251000-
/O.CON.KIWX.BH.S.0017.190925T0300Z-190925T2100Z/
Berrien-
949 PM EDT Tue Sep 24 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 20 to 25 mph 
  will allow waves to build to between 3 and 6 feet later 
  tonight into Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
440 
WHUS43 KIWX 250813
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
413 AM EDT Wed Sep 25 2019

MIZ077-251615-
/O.CON.KIWX.BH.S.0017.000000T0000Z-190925T2100Z/
Berrien-
413 AM EDT Wed Sep 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 15 to 30 mph
  will generate waves between 3 and 5 feet today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
888 
WHUS43 KIWX 251433
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1033 AM EDT Wed Sep 25 2019

MIZ077-252100-
/O.CON.KIWX.BH.S.0017.000000T0000Z-190925T2100Z/
Berrien-
1033 AM EDT Wed Sep 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 15 to 30 mph
  will generate waves between 3 and 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
056 
WHUS43 KIWX 251955
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
355 PM EDT Wed Sep 25 2019

MIZ077-252100-
/O.CAN.KIWX.BH.S.0017.000000T0000Z-190925T2100Z/
Berrien-
355 PM EDT Wed Sep 25 2019

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Northern Indiana has cancelled
the Beach Hazards Statement. 

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 3:24 AM EDT, 14 minutes earlier.

Area forecast discussion, Sep 24, 3:24 AM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
324 AM EDT Tue Sep 24 2019

.SYNOPSIS...
Issued at 1221 AM EDT Tue Sep 24 2019

Dry and pleasant conditions will continue today into tonight with
highs recovering into the mid 70s this afternoon. A weak cold
front will bring low chances for showers on Wednesday. Lows
tonight will range between the mid 50s to low 60s, with highs
tomorrow in the mid to upper 70s.

&&

.SHORT TERM...(Today and Tonight)
Issued at 225 AM EDT Tue Sep 24 2019

High pressure expected to persist to keep conditions dry today,
but the high center will drift eastwards throughout the day to
allow winds to turn out of the south-southwest. This southerly
flow will help bring slightly higher dewpoints into the area and
tick temperatures up a few degrees. Overnight, an upper trough is
forecast to drop across the upper Midwest, and an associated weak
frontal boundary will slowly drop into northern IL. Cloud cover
and surface wind speeds will be on the rise as this boundary nears
the far northwestern counties. The increased cloud coverage and
stronger surface winds will help to keep overnight lows in the
upper 50s to lower 60s.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 225 AM EDT Tue Sep 24 2019

Aforementioned boundary and upper trough move across the area over
the course of the day Wednesday. Models continue to show limited
moisture return as the boundary moves across the area so have kept
POPs limited to the chance category. Instability also looks
pretty meager, 100-200 J/kg MLCAPE, so a rumble of thunder could
be possible but the primary weather type will be showers.

Model uncertainty continues for the second half of the week and
weekend. A few models bring a secondary shortwave within the
broad troughing aloft across the area early Thursday morning to
reinitiate convection along a stalling frontal boundary. If this
scenario pans out, there would be very limited moisture for the
system to work with and have maintained dry conditions for this
issuance. Surface high briefly sets up Thursday afternoon and
Thursday night as the upper flow transitions to become more
zonal.

Friday morning, the upper flow becomes more southwesterly in
response to high pressure building over the southeast US. At the
same time, an embedded shortwave is shown to move across the upper
Midwest and help bring a stalled frontal boundary northwards from
southern IN. Storms are possible as the front moves through
around midday/afternoon. This frontal boundary is shown to stall
across the northern zones or just north of the forecast area over
the weekend and into the early parts of next week. The placement
of the frontal boundary will be dependent on the strength of the
high pressure centered over the southeastern US. A weaker high
would mean the area could see multiple rounds of convection
cresting the high while a stronger high would keep the area mostly
dry and very warm for late September. Have leaned towards a
stronger ridge, but didn't remove POPs entirely.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1221 AM EDT Tue Sep 24 2019

Stable and dry airmass, associated with sfc high pressure
centered over the Ohio Valley, will keep VFR/quiet conditions in
place through the TAF cycle. Light winds this morning will back
southwesterly (8-14 knots) by this afternoon otherwise.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...CM
LONG TERM...CM
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 23, 8:07 PM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
807 PM EDT Mon Sep 23 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-250015-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
807 PM EDT Mon Sep 23 2019 /707 PM CDT Mon Sep 23 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-250015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
807 PM EDT Mon Sep 23 2019

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous conditions for small crafts are possible on Wednesday.

Nearby

Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.